Main Forums > Living With HIV

Changing meds

(1/1)

TugaMan:
Hi All!!!

My boyfriend has been taking Sustiva, Zerit and Epivir for about 3 years. His numbers are great: undetectable and with above average CD4, don't know the exact number. No major side effects as well.
The problem is he's grown a huge belly (lipo). His arms and legs are almost fatless. His face is normal. He was very athletic before stating taking meds and this situation is making him very sad. His family is starting to ask what's going on with his belly: "You should see a doctor!"  :-X
On the last appointment, he asked his Doc if he should change meds: keep the Sustiva and start taking Truvada (same as me). It would also be better for him to take two pills once a day than two in the morning and three in the evening.
My doubt is: can he do that? Will it be a disaster for his numbers? Will it be worth, meaning will his lipo fade?

Has anyone here had this problem? maybe with the same meds and changed to Sustiva/truvada with good results?

Thank you very much

penguin:
hello,

i would think your partner's dr would be recommending a switch to something other than the zerit, given his emerging issue with lipo, and the fact that there are newer, easier drugs to choose from.
Truvada would seem a  good choice, assuming no/limited resistance, and no strong medical reasons for it not being an option.
Lipo should fade, in time, if he comes off the drug responsible...

other plus - you two can be pill buddies  :)

Kate
;ink to this sites info on truvada http://www.aidsmeds.com/drugs/Truvada.htm, also check lipodystrophy forum, and lessons.

jack:
Stop the Zerit. Why are Drs. still prescribing this crap.
The Biafra look will subside, at least it did for me, but the fat deposits as in the stomach are very very difficult to get rid of.

TugaMan:
Thank you guys!

He was very happy and hopeful when he read the answers! You know... being 24 and watching your athletic body change to the "Biafra look" (loved that one) can be very tough.

Navigation

[0] Message Index

Go to full version